Thunderstorm Wind, Tom Green
- When
- August 6, 5:01 PM CST
- Where
- Tom Green County, 5 mi NW of San Angelo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.517, -100.500
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 6, 2:14 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CDT FRI AUG 6 2004 .SHORT TERM... SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTERNOON ACROSS THE BIG COUNTRY NEAR OLD OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTIVE COMPLEX OVER NORTHWEST TEXAS. SCATTERED SHOWERS ALSO DEVELOPING ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA NEAR OLD FRONTAL BOUNDARY. ALTHOUGH SLIGHTLY DRIER AIR HAS FILTERED INTO NORTHEAST TEXAS BEHIND THE FRONT...LOW LEVEL MOISTURE STILL PLENTIFUL ACROSS WEST CENTRAL TEXAS AND PLENTY OF HEATING TO HELP DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EARLY EVENING...BEFORE DECREASING AFTER DARK. .LONG TERM... UPPER LEVEL RIDGE OVER WEST TEXAS CONTINUES TO SLIDE WESTWARD WITH A SERIES OF WEAK SHORTWAVE TROUGHS MOVING INTO WEST CENTRAL TEXAS AROUND THE RIDGE. CAN NOT RULE OUT A FEW STORMS OVER THE NEXT COUPLE DAYS AS MOISTURE REMAINS ACROSS THE AREA. EXACT LOCATION OF PRECIP WILL BE DEPENDANT ON WHERE OUTFLOW BOUNDARIES FROM PREVIOUS STORMS END UP DURING PEAK HEATING HOURS. FOR NOW WILL KEEP THE BEST CHANCE OF RAIN OVER THE WESTERN HALF OF THE AREA THROUGH THE WEEKEND WHERE MOISTURE IS GREATER. BY THE MIDDLE OF NEXT WEEK...SLIGHTLY BETTER RAIN CHANCE SHIFTS TO THE EASTERN COUNTIES AS THE RIDGE TRIES TO DEVELOP BACK EASTWARD INTO WEST TEXAS. .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 89 69 90 / 30 30 20 10 SAN ANGELO 70 91 70 92 / 30 30 20 10 JUNCTION 68 92 68 92 / 30 30 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 208 PM CDT FRI AUG 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-070107- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 208 PM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...HOWEVER HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CDT FRI AUG 6 2004 TXZ054-062015- NOLAN TX- 234 PM CDT FRI AUG 6 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM IN EASTERN NOLAN COUNTY... AT 229 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF NOLAN...OR ABOUT 13 MILES SOUTHEAST OF SWEETWATER...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... NOLAN AT 255 PM CDT... HYLTON AT 315 PM CDT... THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER AND WINDS TO 55 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE TO A PLACE OF SAFETY WHEN THUNDERSTORMS APPROACH AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 417 PM CDT FRI AUG 6 2004 TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170- 062216- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX- RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX- TOM GREEN TX- 417 PM CDT FRI AUG 6 2004 ...ISOLATED STRONG THUNDERSTORMS APPROACHING SEVERE LIMITS ACROSS WEST CENTRAL TEXAS... AT 425 PM CDT...A STRONG THUNDERSTORM PRODUCING SMALL HAIL... WIND GUST TO NEAR 50 MPH...AND VERY HEAVY RAIN WAS LOCATED 25 MILES SOUTHEAST OF SAN ANGELO ALONG THE TOM GREEN AND SUTTON COUNTY LINE. THIS STORM WAS MOVING SOUTH AT 10 MPH. OTHER SCATTERED STRONG THUNDERSTORMS STRETCHED FROM BARNHART TO FORT MCKAVETT AND SOUTH PAST JUNCTION AND TELEGRAPH. YET ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM STERLING CITY TO NEAR WINTERS. BE PREPARED FOR LOCALIZED FLOODING OF LOW LYING AREAS... DANGEROUS CLOUD TO GROUND LIGHTNING...AND PEA SIZE HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 449 PM CDT FRI AUG 6 2004 TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170- 062249- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- IRION TX-KIMBLE TX-MASON TX-MCCULLOCH TX-MENARD TX-NOLAN TX- RUNNELS TX-SAN SABA TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TAYLOR TX- TOM GREEN TX- 449 PM CDT FRI AUG 6 2004 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING... AT 455 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW SCATTERED STRONG THUNDERSTORMS...PRODUCING VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO NEAR 50 MPH CONTINUING OVER WEST CENTRAL TEXAS. THE STRONGEST STORMS STRETCHED FROM MENARD TO JUNCTION. ANOTHER AREA OF STRONG THUNDERSTORMS EXTENDED FROM STERLING CITY TO JUST NORTH OF WINTERS. THESE STORMS WERE ALL MOVING SOUTH AT 15 MPH. BEWARE OF DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING IN THE HEAVY RAIN. REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 548 PM CDT FRI AUG 6 2004 TXZ064>066-071>073-076>078-139-140-154-155-168>170-062347- BROWN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX- MASON TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- STERLING TX-SUTTON TX-TOM GREEN TX- 548 PM CDT FRI AUG 6 2004 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAIN...HAIL...WIND GUSTS TO NEAR 55 MPH OR HIGHER...AND DANGEROUS CLOUD TO GROUND LIGHTNING POSSIBLE THIS EVENING... AT 555 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED INTENSE THUNDERSTORMS LOCATED NEAR WATER VALLEY..AND ACROSS IRION COUNTY INCLUDING THE TOWN OF MERTZON. THESE STORMS WERE SOUTHWEST AT 15 MPH. THE CITY OF SAN ANGELO IS IN THE PATH OF THESE STORMS. BE PREPARED FOR POSSIBLE WARNINGS AS THESE STORMS APPROACH THE CITY OF SAN ANGELO. ANOTHER AREA OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED ALONG U.S. HIGHWAY 83 BETWEEN MENARD AND JUNCTION. WATCH OUT WHERE WATER COVERS THE ROAD. REMEMBER...TURN AROUND...DONT DROWN.
The San Angelo radar (KSJT), 16 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419753.